MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 6; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Loss of Range of Motion (2032)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products: item#:42512400511; articular surface fixed bearing (ps) left 11 mm; lot#: 63753072.Item#:42532006701; tibia cemented 5 degree stemmed left size d; lot#: 63727290.Item#:42540000029; all poly patella cemented 29 mm diameter; lot#: 63785212.This complaint was confirmed by review of returned device.Visual examination of the returned device confirms the shim has one each of components 1 and 2 disassembled / missing.Device history record (dhr) was reviewed and no discrepancies were found.This device is confirmed to have been a part of the investigation, where field actions were initiated to recommend against using ultrasonic cleaning as a sterilizing technique for these devices.These devices were subsequently re-designed to account for this failure mode with a new locking mechanism.It was determined that these devices were manufactured prior to this design change.The root cause is considered to be a previously addressed design issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00583.
 
Event or Problem Description
It was reported a patient underwent an initial left tka approximately 3.5 years ago.Subsequently, the patient underwent a manipulation under anesthesia and corticosteroid injection due to stiffness/decreased rom caused by adhesions 3 weeks later.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11401744
Report Number3007963827-2021-00044
Device Sequence Number19380927
Product Code JWH
UDI-Device Identifier00889024228733
UDI-Public(01)00889024228733(17)270531(10)63690665
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006001
Device Lot Number63690665
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68